I experience a HR of 180-230+ with durations from the rare 1 hour to the more frequent 3-8+ hour episodes several times a year. I received the SVT diagnosis after a late life allergy reaction and multiple injury accident. Episodes are more frequent when I am exposed to several various allergen triggers; dust, chemical fumes, Styrofoam, curry, cooked celery, talc, and many more...(no previous allergic reactions since childhood). I have sought answers from PCPs, cardiologists, allergy specialists etc... and have had several EKGs and have used a halter monitor and a small credit card shaped recorder that you press to your chest to capture the event, with a call-in center to read the data from the event. During an episode I feel as if my heart has slowed down when it in reality has a rate from 170-200+ and it feels as if a plug has been pulled in my feet and my energy drains out. Verapamil, used to convert an event has an inert ingredient, talc, (used to give medication a time-release benefit) which my body treats as an allergen, intensifying the symptoms along with other serious side effects. I live in a rural community with emergency care at a distance and a local hospital that has exacerbated or triggered events on a few occasions. I have used many of the home remedies to convert my heart rate with only a little success. The most effective conversions came from a medical acupuncturist, instant relief after the last needle insertion. Great when you work in the same building, not if you needed to drive anywhere to get the treatment. My main course of action is still to go through the home treatment suggestions and attempt to sleep it off as any movement only raises my heart rate. The following days my chest is quite sore.
I would appreciate hearing from anyone who has experienced any similar reactions, the allergy connection as related to SVTs, and all helpful words and advice beyond my doctors " you're quite the mystery"
I had a episode of SVT - 250 bpm for 7 hours - due to severe magnesium deficiency. After 7 hours I decided to try a cold pack against my heart to see if that would "shock" it back into normal rhythm and it worked! Wish I had of thought of that in the first hour! :) Of interest, low magnesium can cause allergies and chemical sensitivities.
Excerpt from the article "Common Conditions That Can Result from Low Magnesium Levels"...
"Allergies and Chemical Sensitivities
When lab rodents are deprived of magnesium, a number of studies have found that they show signs of allergic reactions. A 1980 study in France found that mice deprived of this important mineral, compared to a control group, developed allergy like symptoms including skin redness and increased scratching. White blood cells, and histamine levels increased in an allergy-like crisis. 
Magnesium deficiency has been implicated in allergies and allergic skin reaction in many studies on humans, too. Variations of allergies, skin allergies, and raised white blood cells have all been noted as features of many chronic disorders."
What type of svt were you told you had? Have you been offered an ablation to try and correct the issue for good? I had an svt called avnrt that is an extra muscle fiber in the heart that would cause my heart to race at 230. The hallmark of the condition is that the svt would start and stop in one beat. The ablation is a fairly easy low complication procedure that more often than not can cure a person from svt for good. The biggest risk would be if the pathway is too close to something vital that would make it too risky to ablate but that doesn't happen too often. If you have this the things you can try to stop it beyond meds are to hold your breath and bear down like you are straining to go to the bathroom or try drinking a very cold glass of water. Look up vasovagal maneuvers and try some of them. If you have something like afib that is a bit more hard to treat. There are ablations for afib but they aren't as successful and the reoccurance is significantly higher than with an accessory pathway svt but it might be worth a shot to try to correct it.
In any event if it is any consolation I too am allergic to allergy medicines, antihistamines but I can tolerate them in smaller doses. luckily I don't need them much at all. Well best of luck getting this under control do what you feel in your heart that is best for you but do consider trying an ablation if you can. Take care.
You didn't say how old you are, but the general thinking is as you age into your late 50's and beyond, extended runs of tachycardia aren't as benign as they are when you are younger. I found that as I got older, the frequency increased to about 3 to 5 times per month. When my cardiologist saw an event on my recorder, he immediately stressed his desire for me to have an electrophysiology study done. I had it done with an ablation, and I was SVT free for the first time in 54 years.
I was very fortunate that I was always able to convert mine by holding my breath and bearing down; Valsalva. This kept me out of the ER all of those years. I have heard of doing headstands to convert and event. That might be a new one for you to try.
Also, mine tended to increase during allergy season I think not from the allergens, but from all the sneezing that I did. Of course, allergy medicines were off limits as they were an SVT trigger.
Uh, I am sorry, but this doesn't sound right. As far as I know, there is a heck of a lot of complexity in this area, but for qualified Electrophysiologists there are few mysteries. Medicine provides answers these days. If you haven't done so, go get yourself an EP and explain that you want to get this fixed permanently. I suggest repeating your questions someplace different. Maybe try someplace a little farther away and just plan on some travel. Why not Brigham and Women's for instance?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.